Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 11:04:05 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631853
  • Total Topics: 47835
  • Online Today: 293
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla and body weight  (Read 1590 times)

0 Members and 1 Guest are viewing this topic.

Offline pozcruiser

  • member
  • Posts: 2
Atripla and body weight
« on: May 16, 2008, 07:31:42 PM »
I'm supposed to start Atripla...and have concerns about side effects

I have known about being poz for over 5 years...no meds.  I'm 37 years old.  Since being diagnosed I have taken exercise and diet very seriously.  I'm 6'3" and at the time I was diagnosed I weighed 205 with 23% body fat.  Now I am 170 lbs with 11% body fat.  I have come toned and even have a 6 pack starting to form.  I don't want to lose this body, but I have come to the conclusion that the meds may cause me to get larger.  One other fact is that I have had higher triglycerides than normal (over 200) so I'm concerned that will shoot up when I go on meds...

I lift weights 6 days a week for an hour a day and do cardio about 2-3 x a week. 

I'm planning on keeping up the exercise and good diet as I start treatment; however I am concerned with everything I read about side effects.  There must be other guys who can give me their experience with Atripla.  Has exercise and diet been enough to combat the possibility of gaining weight?  Have any atripla users who do weight training seen improvements in muscle mass and tone....Please help...need to know....Thanks  :)

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Atripla and body weight
« Reply #1 on: May 16, 2008, 07:57:57 PM »
My ex was on an eqivalent combo (Sustiva  + Truvada) and he did't gain subcutaneous fat, if anything he got leaner, but his tris went up too high (he switched combos).

- matt
"The object is to be a well patient, not a good patient"

Offline Lou-ah-vull

  • Member
  • Posts: 944
Re: Atripla and body weight
« Reply #2 on: May 16, 2008, 11:41:26 PM »
I started Atripla in Feb 07 and finally got serious about my weight after AMG 07.  In three months, I lost 30 lbs. and dropped my BMI from 31% (ugh) to 22%.  I lift weights three times a week and do cardio 4-5X a week and am on a maintenance program emphasizing lean protein, lots of fruits and vegetables, while cutting out dairy and most fats.  Additionally, I had terrible triglycerides (over 400) and bad cholesterol...all of those have returned to normal levels.  In short, I have not experienced the side effects on Atripla that you fear... instead I have finally been able to do something about my weight (which I cannot blame on meds!) 

I hope this helps you.

Gary
Diagnosed Oct. 2005
10/05:  367 (26.2%), 24556 VL
01/06:  344 (24.6%), 86299 VL
04/06:  374 (22.0%), 87657 VL
05/06:  Began HAART 05/15/06, Combivir/Kaletra
07/06:  361 (27.8%), 1299 VL
10/06:  454 (32.4%), 55 VL
01/07:  499 (38.4%), UD
02/07:  Switched to Atripla 2/8/07
04/07:  566 (37.7%), UD
08/07:  761 (42.3%), UD
06/08:  659 (47.1%), UD
01/09:  613 (43.8%), UD
07/09:  616 (47.4%), UD
01/10:  530 (44.2%), UD
07/10:  636 (48.9%), UD
01/11:  627 (48.2%), UD
07/11:  840 (52.5%), UD
01/12:  920 (51.1%), UD
07/12:  857 (50.4%), 40
10/12:  UD
01/13:  710 (47.3%), UD
07/13:  886 (49.2%), UD
01/14:  985 (46.9%), UD
06/14:  823 (47.2%), UD

Offline Peter Staley

  • Member
  • Posts: 1,337
  • Founder & Advisory Editor, AIDSmeds.com
    • AIDSmeds.com
Re: Atripla and body weight
« Reply #3 on: May 21, 2008, 12:09:09 PM »
Welcome to our forums!  I'm glad you found us.

Atripla contains Sustiva, and you should read our helpful lesson called Tips & Tricks on Taking Sustiva before you start therapy.

Peter Staley
Founder
AIDSmeds.com

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.